Journal article icon

Journal article

Use of anti-depressants and the risk of fracture of the hip or femur.

Abstract:

SUMMARY: Anti-depressants are used largely, but have serious side effects. We show that both selective serotonin re-uptake inhibitors (SSRIs) and tricyclic anti-depressants (TCAs) increase the risk of hip/femur fracture and that this risk is time related and depends on the degree of serotonin transporter inhibition. This should be considered when prescribing anti-depressants to patients. INTRODUCTION: Anti-depressants are known to have serious side effects. We examined the association between...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s00198-009-0849-6

Authors


van den Brand, MW More by this author
Pouwels, S More by this author
Samson, MM More by this author
van Staa, TP More by this author
Expand authors...
Journal:
Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA
Volume:
20
Issue:
10
Pages:
1705-1713
Publication date:
2009-10-05
DOI:
EISSN:
1433-2965
ISSN:
0937-941X
URN:
uuid:8afce51b-7a80-4895-9c02-47b56d4ec167
Source identifiers:
107881
Local pid:
pubs:107881

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP